What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 14, 12:54 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 14, 12:54 PM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
154 PM EDT Sat Jun 14 2025
.SYNOPSIS...
A stalled frontal boundary will remain within the region through
next week. Several disturbances will move along the boundary,
resulting in showers and thunderstorms through the end of next
week. Slow moving storms could cause flash flooding, with
damaging wind gusts possible Sunday with the strongest storms.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 130 PM EDT Saturday...
Key Messages:
1) Thunderstorms are expected through this evening. They will be
capable of strong winds and very heavy rainfall.
2) Storm threat continues on Sunday. Storms will once again
have the potential to produce strong winds and very heavy
rainfall.
A very moist and unstable airmass remains in place over the
region as warm moist air continues to funnel northward. A
stalled boundary across Virginia will once again help aid in
storm development this afternoon and evening. A few storms have
already begun, and coverage is expected to increase over the
next several hours. A few stronger storms could potentially
support damaging winds and heavy rain will be a threat with any
convection through this evening owing to very high PWAT values
over the the region.
An upper wave moving out of Kentucky tonight will move over the
region on Sunday. Increased forcing in combination of ample
moisture and daytime heating, resulting in moderate instability,
widespread thunderstorms will be likely. A few storms could be
strong to severe, capable of strong damaging winds. Flooding
threat will also continue to increase with very high rain rates
expected from slow moving storms, falling on already saturated
ground.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 1230 PM EDT Saturday...
Key Points:
1. Daily chances of showers/storms, best coverage late afternoon/evening.
2. Increasing temperatures through the period.
A look at the 14 Jun 00Z NCEP Ensemble Mean 500mb Geopotential
Heights shows for Sunday night a persistent ridge of high pressure
over the SE US and also over the Four Corner region. A general area
of troughiness is expected over the Mississippi River Valley. A
closed low will be over northern Quebec, and other will be near the
Gulf of Alaska. For Monday/Monday night, the general area of
troughiness over the Mississippi Valley expands longitudinally,
beginning to encroach in parts of Tennessee Valley. The Gulf of
Alaska low ejects a shortwave trough into the Pacific Northwest. For
Tuesday/Tuesday night, little change is expected synoptically across
the region except for the Pacific Northwest shortwave trough making
progress to the lee of the Rockies.
At the surface, on Sunday night, high pressure will be situated over
the far southeast US, with another ridge over New England. Between
the two, weak frontal boundary will extend from the mid-Mississippi
Valley east into the Ohio Valley. For Monday/Monday night, high
pressure remain over the far SE US. The w-e oriented frontal
boundary mentioned for Sunday night, shifts north. For
Tuesday/Tuesday night, low pressure develops in the lee of the
Rockies. High pressure remains over SE US and a w-e oriented frontal
boundary continues heading north trough the mid-Atlantic region.
A look at the 14 Jun 00Z NAEFS Ensemble Situational Awareness data
shows 850mb temperatures for Sunday night around +14C to +16C, s-s,
across the region. For Monday, values will average about +16C over
the region. Values increase to Tuesday to around +16C to +18C, n-s,
over the region.
The above weather patterns offer the following forecast. With a
ridge of high pressure stationary over or just off the coast of the
SE US, a prolonged period of southwest flow across our region is
expected. This pattern will help keep us within a warm/hot and humid
weather pattern. Additionally, a w-e oriented frontal boundary will
be close to the area and lift north. With increase boundary layer
instability from increased heat/humidity and a boundary close to the
area, we are expected daily chances of showers/storms. The greatest
concentration should be around and just past peak heating of the
day. Coverage will decrease through the overnight, reaching a
minimum around the morning hours of the next day. Temperatures are
expected to trend higher each day.
Confidence in the above weather scenario is moderate to high.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 1230 PM EDT Saturday...
Key Points:
1. Daily chance of showers and storms Wed/Thursday.
2. Well above normal temperatures and increased humidity through
Thursday.
3. Drier, with temperatures trending to near normal by Saturday.
A look a the 14 Jun 00Z NCEP Ensemble Mean 500mb Geopotential
Heights shows for Wednesday/Wednesday night a shortwave trough
moving east into the mid to upper Mississippi Valley. High pressure
remains over the SE US. For Thursday/Thursday night, the shortwave
trough continues its eastern progression, reaching the Upper Ohio
and Tennessee Valleys around the early evening on Thursday. A low
over the Gulf of Alaska heads south to off the coast of the Pacific
Northwest. Ridging increases over central CONUS. For Friday/Friday
night, a shortwave trough continues its eastern progress, to just
off the mid-Atlantic coast and over ME by the early evening hours.
Ridging continues over the SE US and central CONUS. A closed low is
expected to be centered over western WA/OR. For Saturday, synoptic
features mentioned for Friday all shift slightly east on Saturday.
At the surface, for Wednesday/Wednesday night, a ridge of high
pressure will remain parked over the SE US. Low pressure and its
associated cold front will shift east into the mid to upper
Mississippi Valley. A w-e oriented frontal boundary will be
positioned over the Great Lakes to mid-Atlantic region. For
Thursday/Thursday night, low pressure progresses into southern
Quebec with a cold front trailing into the Lower Ohio Valley and a
prefrontal trough axis extending south along the US East Coast. For
Friday/Friday night, The cold front sweeps through our region with
high pressure following on its heels. On Saturday, the center of
high pressure builds over our region.
A look at the 14 Jun 00Z NAEFS Ensemble Situational Awareness data
shows 850mb temperatures for Wednesday/Wednesday night climb to
around +18C to +20C, n-s, across the region. These values correspond
to numbers within the 90 to 97.5 percentile of the 30-year CFSR
climatology. For Thursday/Thursday night, values decrease only
slightly to +17C to +19C, nw-se, with the mid to upper end of this
range within the 90 to 97.5 percentile of the 30-year CFSR
climatology. For Friday/Friday night, value decrease to around +16C
to +17C, n-s. For Saturday, values increase slightly to +17C to
+18C, ne-sw.
The above weather patterns offers the following forecast. While a
ridge of high pressure remains parked over the SE US, a cold front
will be approaching the region, arriving Thursday night into early
Friday. This pattern will keep southwest flow across our region pre
cold frontal passage. Expect a continuation of daily chances of
showers/storms Wed/Thurs, with the best coverage during and just
past peak heating of the day.
Thursday night into early Friday, a cold front is expected to cross
our region. Associated with it will be additional showers/storms.
However, in its wake look for drier air to start moving into the
region as high pressure moves over the region late Friday night
into Saturday.
Temperatures will trend higher to well above normal values Wednesday
into Thursday. Friday into Saturday, values will be trend lower,
reaching values close to normal by Saturday.
Confidence in the above weather scenario is moderate.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 145 PM EDT Saturday...
Mostly VFR this afternoon, mixed with occasional MVFR cigs.
Afternoon and evening thunderstorms are expected, eventually
tapering off after sunset. Storms today will be capable of very
heavy rainfall, along with strong gusty winds.
Low clouds and some fog expected overnight, with most terminals
seeing at least a few hours of sub-VFR conditions. Highest
confidence for sub-VFR with be after midnight and before
daybreak. Should see conditions gradually improve through late
morning, but some MVFR conditions could linger into the end of
the current valid 24 TAF period.
EXTENDED AVIATION OUTLOOK...
Stormy pattern remains in place through midweek, with afternoon
and evening storm chances each day bringing sub-VFR conditions
when over any terminal. Low clouds and fog possible overnight
each night.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 11 PM EDT this evening for VAZ024-035-
045>047-059.
NC...None.
WV...None.
&&
SYNOPSIS...BMG
NEAR TERM...BMG
SHORT TERM...DS
LONG TERM...DS
AVIATION...BMGHazardous weather outlook, Jun 14, 1:40 PM EST, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
240 PM EDT Sat Jun 14 2025
VAZ019-020-023-034-044-058-151845-
Alleghany VA-Bath-Botetourt-Bedford-Pittsylvania-Halifax-
240 PM EDT Sat Jun 14 2025
This Hazardous Weather Outlook is for south central Virginia and
west central Virginia.
.DAY ONE...This afternoon and tonight.
There is a Slight Risk of Excessive Rainfall from afternoon and
evening thunderstorms today. These storms will be slow moving and
capable of producing very heavy rainfall, which could result in
localized flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a Slight Risk of Excessive Rainfall Sunday and Sunday
night. Otherwise, afternoon and evening thunderstorms will be
possible each day through next week. These storms will be slow moving
and capable of producing very heavy rainfall, which could result in
localized flooding. Damaging winds are also a concern on Sunday and
Sunday night.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are requested to report hail of any size, any
damage caused by thunderstorm winds in their area, and flooding.
NCZ001>006-018>020-VAZ007-009>018-022-032-033-043-WVZ042>044-507-508-
151845-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
240 PM EDT Sat Jun 14 2025
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.
.DAY ONE...This afternoon and tonight.
There is a Marginal Risk of Excessive Rainfall from afternoon and
evening thunderstorms today. These storms will be slow moving and
capable of producing very heavy rainfall, which could result in
localized flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a Slight Risk of Excessive Rainfall Sunday and Sunday
night. Otherwise, afternoon and evening thunderstorms will be
possible each day through next week. These storms will be slow moving
and capable of producing very heavy rainfall, which could result in
localized flooding. Damaging winds are also a concern on Sunday and
Sunday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
VAZ024-035-045>047-059-151845-
Rockbridge-Amherst-Campbell-Appomattox-Buckingham-Charlotte-
240 PM EDT Sat Jun 14 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a Slight Risk of Excessive Rainfall Sunday and Sunday
night. Otherwise, afternoon and evening thunderstorms will be
possible each day through next week. These storms will be slow moving
and capable of producing very heavy rainfall, which could result in
localized flooding. Damaging winds are also a concern on Sunday and
Sunday night.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are requested to report hail of any size, any
damage caused by thunderstorm winds in their area, and flooding.
In the hours before
Special weather statement, Jun 14, 1:31 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
231 PM EDT Sat Jun 14 2025
NCZ019-141900-
Wilkes NC-
231 PM EDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WILKES COUNTY
THROUGH 300 PM EDT...
At 230 PM EDT, Doppler radar was tracking a strong thunderstorm over
Buck, or near Wilkesboro, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Wilkesboro...
Wilkesboro...
Ronda...
Boomer...
Windy Gap...
Mulberry...
and Wilkesboro Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near West Kerr Scott Reservoir, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3604 8111 3604 8114 3609 8138 3627 8130
3625 8092 3606 8097 3606 8098 3604 8105
3603 8106 3603 8110
TIME...MOT...LOC 1830Z 277DEG 17KT 3617 8124
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PWLocal storm report, Jun 14, 1:59 PM EST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
259 PM EDT Sat Jun 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Tstm Wnd Dmg 2 SSE Flat Rock 36.48N 80.57W
06/14/2025 Surry NC 911 Call Center
Surry County 911 Call Center reported a tree
down near the intersection of Massey Road
and Saint Marie Trail in Mount Airy, NC.
Time is estimated from radar.
&&
JCBSpecial weather statement, Jun 14, 2:02 PM EST, 56 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
302 PM EDT Sat Jun 14 2025
NCZ019-020-141930-
Yadkin NC-Wilkes NC-
302 PM EDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WILKES AND
SOUTHWESTERN YADKIN COUNTIES THROUGH 330 PM EDT...
At 301 PM EDT, Doppler radar was tracking a strong thunderstorm near
Windy Gap, or near North Wilkesboro, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
North Wilkesboro...
Windy Gap...
Buck Shoals...
and Brooks Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3604 8111 3603 8115 3605 8119 3621 8110
3613 8071 3605 8074 3606 8098 3603 8107
3603 8110
TIME...MOT...LOC 1901Z 288DEG 18KT 3611 8105
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PWSpecial weather statement, Jun 14, 2:06 PM EST, 52 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
306 PM EDT Sat Jun 14 2025
NCZ005-VAZ043-044-141930-
Rockingham NC-Henry VA-Pittsylvania VA-
306 PM EDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL
ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN HENRY
COUNTIES AND THE SOUTHEASTERN CITY OF MARTINSVILLE THROUGH 330 PM
EDT...
At 306 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ridgeway, or near Martinsville, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eden...
Martinsville...
Axton...
Ridgeway...
Draper...
Chatmoss...
and Aiken Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3655 8003 3671 7983 3670 7950 3649 7966
TIME...MOT...LOC 1906Z 275DEG 19KT 3662 7987
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PWLocal storm report, Jun 14, 2:13 PM EST, 45 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
313 PM EDT Sat Jun 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM Tstm Wnd Dmg 1 N Yadkinville 36.15N 80.66W
06/14/2025 Yadkin NC 911 Call Center
Tree down, blocking one lane of Country Club
Road.
&&
11Special weather statement, Jun 14, 2:35 PM EST, 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
335 PM EDT Sat Jun 14 2025
VAZ044-058-142000-
Halifax VA-Pittsylvania VA-
335 PM EDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PITTSYLVANIA AND
NORTHWESTERN HALIFAX COUNTIES THROUGH 400 PM EDT...
At 335 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mt Airy, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mt Airy...
Nathalie...
Cody...
Leda...
Crystal Hill...
Chalk Level...
and Straightstone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3677 7888 3686 7934 3707 7927 3701 7890
3700 7889 3699 7890 3698 7890 3698 7889
3699 7888 3698 7883
TIME...MOT...LOC 1935Z 278DEG 26KT 3693 7922
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PW